Format

Send to

Choose Destination
Nervenarzt. 1999 Jun;70(6):552-5.

[Visual field defects due to antiepileptic drugs].

[Article in German]

Author information

1
Neurologische Klinik, Zentrum Epilepsie Erlangen (ZEE).

Abstract

Within the last years several reports concerning visual field defects, associated with antiepileptic drugs, have been published. In addition to antiepileptic drugs several other causes (e.g. retinopathy or chloroquine, phenothiazine etc.) may induce visual field disturbances. Visual field defects have been observed during vigabatrine, tiagabine, gabapentine, diazepam, phenytoine, and carbamazepine treatment. In 13 to 46% visual field defects are reported to be linked with epilepsies. In addition to general population based studies concerning visual field defects and prospective etiological studies in epilepsies, preclinical studies for the examination of the pathomechanism of visual field defects are necessary.

PMID:
10412701
DOI:
10.1007/s001150050479
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center